Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Possible side-effects
Apr 5, 2001

I have my blood tested in March and the result is positive. My present CD4 count is 278 and the doctor said that I have to begin the resistance. The prescription he gave me was Zerit, ddI and Stocrin. What are the possible side-effects occured? BKK Thailand

Response from Dr. Boyle

All of three of these drugs, like all HIV drugs, can have many side effects. You should discuss potential side efects and potential toxicities with your doctor. To mention the most common ones associated with each medication: ddI tablets may casue diarrhea, bloating, peripheral neuropathy, and pancreatitis. Zerit is generally very well tolerated but can also cause GI upset and peripheral neuropathy. Stocrin (efavirenz) can cause dizziness, insomnia, vivid dreams, decreased concentration and depression, but these symptoms resolve in most patients within 2 weeks. Again, if your doctor did not discuss these with you in detail, you should return to him/her for more information. Being aware of potential side effects and being prepared to manage them is an important part of starting and staying on antriretroviral therapy. BB



Previous
Fatigue/depression
Next
anorgasmia and citalopram-how to counteract side effect?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement